MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-3535
Medical Device Problem Codes Degraded (1153); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture, wear & disassociation involving an unknown accolade stem was reported.The event was confirmed.Method & results: product evaluation and results: the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with biological material.The trunnion appears to be fractured and signs of wear are also observed.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the ap x-ray dated (b)(6) 2025 shows a pressfit tha.The femoral head shows subtle angulation in regards to its position on the trunnion.The ap x-ray dated (b)(6) 2025 shows complete dissociation of the femoral head from the trunnion with considerable material loss from the proximal trunnion consistent with fracture.Trunnion fracture complete dissociation of the femoral head from the trunnion is confirmed.The root cause of this mechanical complication cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to fractured stem trunnion.A review of the provided medical records by a clinical consultant indicated: "the ap x-ray dated (b)(6) 2025 shows a pressfit tha.The femoral head shows subtle angulation in regards to its position on the trunnion.The ap x-ray dated (b)(6) 2025 shows complete dissociation of the femoral head from the trunnion with considerable material loss from the proximal trunnion consistent with fracture.Trunnion fracture complete dissociation of the femoral head from the trunnion is confirmed.The root cause of this mechanical complication cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation." the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with biological material.The trunnion appears to be fractured and signs of wear are also observed.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient was revised because the trunnion fractured.
 
Event or Problem Description
Patient was revised because the trunnion fractured.
 
Additional Manufacturer Narrative
An event regarding crack/fracture, wear & disassociation involving an accolade stem was reported.The event was confirmed.Method & results: product evaluation and results: visual: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn and a piece has fractured off at the point of wear.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The stem fractured in overload at the point of wear.This has been documented as part of a capa.No further material analyses were performed.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the ap x-ray dated (b)(6) 2025 shows a pressfit tha.The femoral head shows subtle angulation in regards to its position on the trunnion.The ap x-ray dated (b)(6) 2025 shows complete dissociation of the femoral head from the trunnion with considerable material loss from the proximal trunnion consistent with fracture.Trunnion fracture complete dissociation of the femoral head from the trunnion is confirmed.The root cause of this mechanical complication cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there are no other similar events for the lot refenced.Conclusions: it was reported that the patient was revised due to fractured stem trunnion.A review of the provided medical records by a clinical consultant indicated: "the ap x-ray dated (b)(6) 2025 shows a pressfit tha.The femoral head shows subtle angulation in regards to its position on the trunnion.The ap x-ray dated (b)(6) 2025 shows complete dissociation of the femoral head from the trunnion with considerable material loss from the proximal trunnion consistent with fracture.Trunnion fracture complete dissociation of the femoral head from the trunnion is confirmed.The root cause of this mechanical complication cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation." the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with biological material.The trunnion appears to be fractured and signs of wear are also observed.Visual inspection of the returned devices indicated that the trunnion of the stem is severely worn and a piece has fractured off at the point of wear.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The stem fractured in overload at the point of wear.This has been documented as part of a capa.No further material analyses were performed.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of an nc and capa.No further investigation for this event is possible at this time.Additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21357870
Report Number0002249697-2025-00192
Device Sequence Number8464893
Product Code LPH
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number6021-3535
Device Lot Number32311303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient Weight210 KG